Orthogonal systems in L2 spaces of a vector measure

Eduardo Jiménez FERNÁNDEZ
404 120


Let m:S \to X be a Banach space valued countably additive vector measure. In this paper we present a procedure to construct an m-orthogonal system in the space L2(m) of square integrable functions with respect to m. If the vector measure is constructed from a family of indeterminate scalar measures, it is possible to obtain a family of polynomials that is orthogonal with respect to this vector measure. On the other hand, if the vector measure is fixed, then we can obtain sequences of orthogonal functions using the Kadec-Pelczynski disjointification method.


Orthogonal sequences, vector measures, integration

Full Text:



Curbera, G.P.: Banach space properties of L 1 of a vector measure. Proc. Amer. Math. Soc. 123, 3797–3806 (1995). Del Campo, R., S´ anchez P´ erez, E.A.: Positive representations of L 1 of a vector measure. Positivity. 11, 449–459 (2007).

Diestel, J.: Sequences and Series in Banach Spaces. New York. Springer-Verlag 1984.

Diestel, J., Uhl, J.J.: Vector Measures. Math. Surveys, vol. 15, Amer. Math. Soc., Providence, RI 1977.

Flores, J.: Problemas de mayoraci´ on en clases de operadores entre reticulos de Banach. Ph. D. Thesis Univ. Complutense de Madrid 2001.

Garc´ıa-Raffi, L.M., Ginestar D., S´ anchez P´ erez, E.A.: Integration with respect to a vector measure and function approximation. Abst. Appl. Anal. 5, 4 207–226 (2000).

Garc´ıa-Raffi, L.M., Ginestar D., S´ anchez P´ erez, E.A.: Vector measure orthonormal systems and self-weighted functions approximation. Publications of RIMS. 41, 3, 551–563 (2005).

Garc´ıa-Raffi, L.M., S´ anchez P´ erez, E.A., S´ anchez P´ erez, J.V.: Commutative sequences of integrable functions and best approximation with respect to the weighted vector measure distance. Integral Equations and Operator Theory. 54, 495–510 (2006).

Kadec, M.I., Pelczy´ nski, A.: Lacunary sequences and complemented subspaces in the spaces L p . Studia Mathe matica, T.XXI, 161–176 (1962).

Lindenstrauss J., Tzafriri, L.: Classical Banach Spaces II. Berlin. Springer 1979.

Nevanlinna, R.: Asymptotische Entwicklungen beschr¨ ankter Funktionen und das Stieltjessche Momentenproblem. Ann. Acad. Sci. Fenn. Ser. A (5) 18, 52 (1922).

Okada, S., Ricker W.J., S´ anchez P´ erez, E.A.: Optimal domain and integral extension of operators acting in function spaces. Operator Theory: Advances and Applications. 180. Birkh¨ auser Verlag, Basel, 2008.

Oltra, S., S´ anchez P´ erez, E.A., Valero, O.: Spaces L 2 (λ) of a positive vector measure λ and generalized Fourier coefficients. Rocky Mountain Math. J. 35, 1, 211–224 (2005).

Riesz, M.: Sur le probl` eme des moments et le th´ eor` eme de Parseval correspondant. Acta Sci. Math. (Szeged) 1, 209–225 (1923).

S´ anchez P´ erez, E.A.: Vector measure orthonormal functions and best approximation for the 4-norm. Arch. Math. 80, 177–190 (2003).

Stieltjes, J.: Recherches sur les fractions continues. Annales de la faculte des sciences de Toulousse, 1 serie, tome 8, n 4, 1894.